MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. RIO¿ DRUG RECONSTITUTION TRANSFER DEVICE; SET, I.V. FLUID TRANSFER

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. RIO¿ DRUG RECONSTITUTION TRANSFER DEVICE; SET, I.V. FLUID TRANSFER
Catalog Number VB-20
Medical Device Problem Codes Particulates (1451); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event - the date of event is unknown, and 01 dec 2025 has been used as a placeholder.The device has been requested for evaluation- it has not been received.The investigation is pending.
 
Event or Problem Description
A complaint was received regarding to three rio transfer devices, in which it was reported stated that the devices have what appears to be plastic in critical access areas for sterile compounding.No reported patient involvement or harm.
 
Additional Manufacturer Narrative
A couple of photos were shared by customer, where a small black spot is observed on the white spike in different locations, but not in the fluid path, no additional damage or anomalies are observed on the photos.Six (6) open/unused.List #vb-20, rio¿ drug reconstitution transfer device were returned for evaluation.As received, the 6 open packages were visually inspected, finding hair and fibers all over the samples and outside of the fluid path.In 1 sample an embedded back spot was found, no additional anomalies were confirmed.Small black embedded spot was measured and based on the size this met the product specification.Additionally, the black spot found embedded in the molding plastic piece was not confirmed since, the size was too small therefore this is not a rejectable condition.Complaint of particulate matter can be confirmed based on particulates on the samples.The probable cause is an error during gowning process.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.D9 device returned to manufacturer on 12/29/2025.Additional information in b5.
 
Event or Problem Description
Updated information received stating the device had floating particles and ¿hair like¿ substance on the device when opened from package upon inspection.No patient involvement or harm.

Brand Name
RIO¿ DRUG RECONSTITUTION TRANSFER DEVICE
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23887907
Report Number9617594-2025-02331
Device Sequence Number9622776
Product Code LHI
UDI-Device Identifier00887709120594
UDI-Public(01)00887709120594(17)300501(10)14419545
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVB-20
Device Lot Number14419545
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown